Address:http://www.emphysema.net/atra.html Changed:3:35 PM on Sunday,
May 4, 2003
Your son was treated with Accutane for severe acne, was he not?
Normally that's what it's prescribed for. Not asthma.
Both Accutane and theophyllin are drugs hat many people cannot handle.
If your son is stll using theophylin This is more likely the problem.
Was he having a bad time w h i l e he was using the Accutane? It gave
me chapped lips, one of the typical but minor side efects of Accutane.
Accutane is strong medicine. But so is the theophylin. And theophylin
is what he's taking now, right?
If you'll read the reference at the head of this post you'll see how
isotretoin (Accutane) is one of the patterns of trans-retinoic acid and
that experiments are being done to see whether this chemical can help
people with emphysema. Not asthma. Since I have both, I'm putting hope
in this research.---Jack
My 17 year old son was treated with Accutane for 5 months. His asthma
has substantially worsened (he is on Advair, Singulair, Theophyllin, and
Albuterol) and we strongly suspect the Accutane has affected his lungs
and made it very difficult to control his asthma. Has anyone else
experienced this ?